MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA+ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT IVD

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA+ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT IVD
Model Number 447213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).Device manufacture date: unknown.
 
Event or Problem Description
It was reported that while using the lid fell.There was no indication of serious injury.
 
Additional Manufacturer Narrative
H6: investigation summary the customer reported that the gas cylinders which hold the sa shifter cover were no longer supporting the weight of the cover, which resulted in operator injury.The shifter cover struck the operator on the left side of their forehead when the operator was removing dishes from inside the shifter of the instrument.The cover is for the shifter assembly in the sa module.These instruments do not have a bsc, and the cover is more accessible to the operator.The operator did not seek any medical attention and did not feel it warranted notifying their supervisor or management and did not seek any medical treatment.The operator reported that it left a mark but there was no bruising or swelling and it did not break the skin in anyway.The operator told the field service engineer that this issue was not reported to the supervisor but wanted to tell us (bd) so the cover could be repaired as the operator was worried it could harm someone.The cover needs to be lifted to resolve certain instrument errors which introduces a risk to the operator.The gas shocks are designed to hold the cover in the open position, but they were no longer strong enough to support the weight.If the cover is not opened to the full height it can close rapidly and injure the operator.In the instance detailed in this case, the cover did strike the operator but did not cause an injury, however it did cause concern for future issues.The field service engineer replaced the shifter cover gas springs.The system was returned to production after completion of service.This issue was not reportable for serious injury.It is a malfunction.See h10.
 
Event or Problem Description

Brand Name
BD KIESTRA INOQULA+ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT IVD
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11368887
Report Number1119779-2021-00374
Device Sequence Number934175
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447213
Device Catalogue Number447213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1